Alert archive / Kansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 147, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Jul 14, 2006, 1:05 AM CDT for Dickinson County, Kansas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2006, 1:05 AM CDT (06:05 UTC)
- Expired
- Jul 14, 2006, 1:30 AM CDT
- In force
- 25 min
- Issued by
- NWS Topeka, KS
- Area
- Counties, with a storm outline in the text
County Dickinson County, KS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 6.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2083 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1875 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KTOP 140605
SVRTOP
KSC041-140630-
/O.NEW.KTOP.SV.W.0147.060714T0605Z-060714T0630Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
105 AM CDT FRI JUL 14 2006
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN DICKINSON COUNTY IN NORTH CENTRAL KANSAS
* UNTIL 130 AM CDT
* AT 104 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
EAST OF CARLTON...OR ABOUT 17 MILES SOUTH OF ABILENE...MOVING SOUTH
AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
HOPE AND CARLTON...
LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING.
STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.
LAT...LON 3873 9705 3861 9695 3860 9696 3861 9736
3863 9736 3867 9735 3869 9736 3873 9735
3874 9733
$$2 follow-up statements
000
WWUS53 KTOP 140616
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
116 AM CDT FRI JUL 14 2006
KSC041-140630-
/O.CON.KTOP.SV.W.0147.000000T0000Z-060714T0630Z/
DICKINSON-
116 AM CDT FRI JUL 14 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR SOUTHEASTERN DICKINSON COUNTY...
AT 114 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 7 MILES WEST OF HOPE...OR ABOUT 17 MILES SOUTH OF ABILENE...
MOVING SOUTH AT 5 MPH.
LOCATIONS IMPACTED INCLUDE...
HOPE.
LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING NOW.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3873 9697 3861 9695 3860 9696 3860 9725
3863 9727 3864 9726 3866 9725 3868 9722
3869 9718
$$000
WWUS53 KTOP 140628
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
128 AM CDT FRI JUL 14 2006
KSC041-140638-
/O.EXP.KTOP.SV.W.0147.000000T0000Z-060714T0630Z/
DICKINSON-
128 AM CDT FRI JUL 14 2006
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DICKINSON COUNTY
WILL EXPIRE AT 130 AM CDT...
AT 128 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE AREA...
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3873 9697 3861 9695 3860 9696 3860 9725
3863 9727 3864 9726 3866 9725 3868 9722
3869 9718
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:44 PM CDT, 9 hours 21 minutes earlier.
Area forecast discussion, Jul 13, 3:44 PM CDT, 9 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 344 PM CDT THU JUL 13 2006 .DISCUSSION... LATEST SATELLITE LOOP SHOWS UPPER TROUGH AND SHORTWAVE MOVING INTO THE WESTERN PARTS OF NEBRASKA AND SOUTH DAKOTA EARLY THIS AFTERNOON. ANOTHER WEAK WAVE WAS MOVING OUT OF COLORADO AND WAS PICKED UP BY THE GRANADA PROFILER. SCATTERED THUNDERSTORMS DEVELOPED OVER EASTERN NEBRASKA IN AREA OF 850 MB MOISTURE CONVERGENCE. CONCERNS FOR THIS EVENING AND OVERNIGHT INCLUDE POTENTIAL FOR SEVERE THUNDERSTORM MCS MOVING OUT OF NEBRASKA ACROSS THE CWA AND FOR HEAVY RAINFALL. AS UPPER TROUGH SWINGS ACROSS THE CENTRAL PLAINS THIS AFTERNOON AND TONIGHT SURFACE TO 850 MB MOISTURE CONVERGENCE WILL INCREASE AHEAD OF A FRONTAL BOUNDARY ACROSS CENTRAL AND EASTERN NEBRASKA. ATMOSPHERE IS FAIRLY JUICED UP WITH PRECIPITABLE WATER VALUES OF 1.75 TO NEAR TWO INCHES ACROSS SOUTHEAST NEBRASKA AND NORTHEAST KANSAS. MODELS CONTINUE TO SHOW A LINEAR MCS DEVELOPING THIS EVENING IN SOUTHERN NEBRASKA AND MOVING SOUTHEAST ACROSS EASTERN KANSAS AND MISSOURI. SHEAR INCREASES TO 30 TO 40 KTS LATE THIS AFTERNOON AND EVENING ACROSS NORTHERN CWA WITH CAPES AROUND 4K J/KG ACROSS NEBRASKA AND NORTHEAST KANSAS. WITH THUNDERSTORMS LIKELY TO FORM INTO AN MCS AND PROPAGATE SOUTH SOUTHEAST ACROSS THE CWA...PER CORFIDI VECTORS...WILL HIGHLIGHT SEVERE IN THE ZONES AS WELL AS HEAVY RAINFALL TONIGHT. WINDS TONIGHT WILL BE TRICKY WITH A SHIFT TO THE NORTHEAST BEHIND THE MCS...SO TIMING WILL BE THE KEY AND WILL SHIFT NOT AS FAST AS THE NAM BUT A MIX BETWEEN THE GFS AND THE NAM. PRECIPITATION SHOULD EXIT THE CWA LATER TONIGHT AND HAVE REMOVED POPS FROM FRIDAY MORNINGS FORECAST. HEIGHTS RISE BEHIND DEPARTING TROUGH IN THE MID MISSISSIPPI VALLEY ON FRIDAY AND SURFACE HIGH BUILDS INTO CENTRAL AND EASTERN KANSAS. HIGHS SHOULD TOP OUT NEAR 100 IN NORTH CENTRAL AND IN THE MID 90S IN THE EAST. FRIDAY NIGHT INTO SATURDAY...UPPER RIDGE WILL BUILD RAPIDLY EASTWARD ACROSS KS AND NE IN THE WAKE OF SHORTWAVE MOVING EAST THROUGH THE OH RIVER VALLEY. MODELS INDICATING 850 TEMPS INTO THE 23-25C RANGE WITH A SOUTH TO SOUTHEAST COMPONENT. WITH SOME POTENTIAL FOR MOIST GROUND FROM TONIGHT PRECIP...THIS MAY BE ENOUGH TO KEEP MOST HIGHS IN THE UPPER 90S...WITH NEAR 100 WESTERN CWA...OR EVEN COOLER IF RAIN TONIGHT IS HEAVIER AND MORE WIDESPREAD. DEWPOINTS ALSO WILL NOT BE AS HIGH WESTERN CWA AS TODAY. EITHER WAY MOSTLY CLEAR SKIES STILL LOOK GOOD FOR FRIDAY NIGHT AND SATURDAY. WITH HIGH PRESSURE ALOFT CENTERED OVER THE AREA BY SUNDAY INTO MONDAY...SUNNY SKIES AND A SLIGHTLY MORE SOUTHWEST 850 WIND COMPONENT...SHOULD SEE TEMPS WARMER WITH HIGHS FROM THE UPPER 90S TO NEAR 100 EASTERN CWA MONDAY WITH 101-103 WESTERN CWA. THE MAIN CORE OF THE HEAT WILL BE SLIGHTLY NORTH AND WEST OF THE CWA TUESDAY ON INTO THURSDAY...BUT SHOULD STILL SEE HIGHS IN THE 96 TO 101 RANGE (WARMEST AGAIN OVER THE WEST) WITH ABUNDANT SUNSHINE UNTIL THURSDAY. WITH MAIN TRACK OF UPPER LEVEL SHORTWAVES WELL TO THE NORTH OF THE AREA THROUGH MID WEEK...WILL KEEP FCST DRY AS WELL. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 13, 4:13 PM CDT, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 413 PM CDT THU JUL 13 2006 KSZ008>012-020>024-026-034>040-054>056-058-059-142115- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 413 PM CDT THU JUL 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY ACROSS THE AREA...SOME OF WHICH ARE EXPECTED TO BE SEVERE. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY HAZARDS WITH THE SEVERE THUNDERSTORMS. LOCALLY HEAVY RAINS WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED TONIGHT.
In the hours before
Special weather statement, Jul 13, 8:51 PM CDT, 4 hours 14 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 851 PM CDT THU JUL 13 2006 KSZ024-140230- JACKSON- 851 PM CDT THU JUL 13 2006 THROUGH 930 PM CDT...A STRONG THUNDERSTORM WILL MOVE EAST AT 15 MPH ACROSS PORTIONS OF CENTRAL AND NORTHERN JACKSON COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE HOLTON AND DENISON.
Local storm report, Jul 13, 9:46 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
946 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND GST RANDOLPH 39.43N 96.76W
07/13/2006 E65 MPH RILEY KS TRAINED SPOTTER
&&
STRASSBERGLocal storm report, Jul 13, 9:47 PM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
947 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM TSTM WND GST 1 E OLSBURG 39.43N 96.60W
07/13/2006 E60 MPH POTTAWATOMIE KS TRAINED SPOTTER
COULD SEE SMALL TREE LIMBS DOWN.
&&
STRASSBERGSpecial weather statement, Jul 13, 11:38 PM CDT, 1 hour 27 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 1138 PM CDT THU JUL 13 2006 KSZ037-054-140530- LYON-MORRIS- 1138 PM CDT THU JUL 13 2006 THROUGH 1230 AM CDT...A STRONG THUNDERSTORM WILL MOVE SOUTHEAST AT 25 MPH ACROSS PORTIONS OF MORRIS AND LYON COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND STRONG WINDS OF 40 TO 50 MPH. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE DUNLAP...COUNCIL GROVE...BUSHONG...AMERICUS...ALLEN...ADMIRE AND READING. MOTORISTS ALONG THE KANSAS TURNPIKE BETWEEN MILE MARKERS 131 AND 145 COULD ALSO BE AFFECTED. MOTORISTS ALONG INTERSTATE 35 BETWEEN MILE MARKERS 135 AND 140 COULD ALSO BE AFFECTED. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
Special weather statement, Jul 13, 11:47 PM CDT, 1 hour 18 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 1147 PM CDT THU JUL 13 2006 KSZ020-021-034-140530- CLAY-CLOUD-OTTAWA- 1147 PM CDT THU JUL 13 2006 THROUGH 1230 AM CDT...A SMALL CLUSTER OF THUNDERSTORMS WILL MOVE SOUTHEAST AT 25 MPH ACROSS PORTIONS OF CLOUD...CLAY AND OTTAWA COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS CLUSTER OF STORMS IS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND STRONG WINDS OF 40 TO 50 MPH. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE MILTONVALE...AURORA...GLASCO...DELPHOS...IDANA...MINNEAPOLIS...OAK HILL AND LONGFORD. A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.
Local storm report, Jul 14, 12:04 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TOPEKA KS
1204 AM CDT FRI JUL 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM TSTM WND GST 6 NW MUNDEN 39.98N 97.62W
07/13/2006 E60.00 MPH REPUBLIC KS TRAINED SPOTTER
0644 PM HAIL 4 N MUNDEN 39.97N 97.54W
07/13/2006 E0.75 INCH REPUBLIC KS LAW ENFORCEMENT
0659 PM HAIL 4 N MUNDEN 39.97N 97.54W
07/13/2006 E1.75 INCH REPUBLIC KS TRAINED SPOTTER
0659 PM HAIL 3 N MUNDEN 39.96N 97.54W
07/13/2006 E1.00 INCH REPUBLIC KS LAW ENFORCEMENT
0703 PM HAIL 3 NNE MUNDEN 39.95N 97.52W
07/13/2006 E1.00 INCH REPUBLIC KS TRAINED SPOTTER
COVERING THE GROUND.
0708 PM HAIL 2 ENE MUNDEN 39.92N 97.50W
07/13/2006 E0.88 INCH REPUBLIC KS TRAINED SPOTTER
0714 PM HAIL 4 E MUNDEN 39.91N 97.46W
07/13/2006 E1.00 INCH REPUBLIC KS TRAINED SPOTTER
DIME TO QUARTER SIZE HAIL.
0745 PM HAIL 8 N BAILEYVILLE 39.96N 96.18W
07/13/2006 E0.88 INCH NEMAHA KS TRAINED SPOTTER
0745 PM TSTM WND GST 4 N SENECA 39.89N 96.06W
07/13/2006 E60.00 MPH NEMAHA KS TRAINED SPOTTER
TIME ESTIMATED.
0755 PM TSTM WND GST CORNING 39.66N 96.03W
07/13/2006 E60.00 MPH NEMAHA KS TRAINED SPOTTER
3 INCH DIAMETER BRANCHES DOWN.
0813 PM HAIL CORNING 39.66N 96.03W
07/13/2006 M1.50 INCH NEMAHA KS TRAINED SPOTTER
0930 PM TSTM WND GST RANDOLPH 39.43N 96.76W
07/13/2006 E65.00 MPH RILEY KS TRAINED SPOTTER
0943 PM TSTM WND GST 1 E OLSBURG 39.43N 96.60W
07/13/2006 E60.00 MPH POTTAWATOMIE KS TRAINED SPOTTER
COULD SEE SMALL TREE LIMBS DOWN.
&&
STRASSBERGThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:29 PM CDT | Severe Thunderstorm Warning | TOP | Marshall, Nemaha | 46 min |
| Jul 13, 8:13 PM CDT | Severe Thunderstorm Warning | TOP | Nemaha | 24 min |
| Jul 13, 9:00 PM CDT | Severe Thunderstorm Warning | TOP | Marshall, Riley, Washington | 30 min |
| Jul 13, 9:29 PM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie, Riley | 46 min |
| Jul 14, 12:16 AM CDT | Severe Thunderstorm Warning | TOP | Clay, Dickinson, Ottawa | 44 min |
| Jul 14, 12:39 AM CDT | Severe Thunderstorm Warning | TOP | Geary, Morris | 24 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.